MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7510-005
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, push button electrosurgical smoke evacuation handpiece was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿the cut function was engaged for the entire time it was plugged in and even though the surgeon was pressing the coag button, it was cutting.This caused excess bleeding and skin lacerations before it was discovered and switched.¿.The procedure was completed with the use of an alternate device and a two-minute delay.There was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported injury of excess bleeding and skin lacerations.
 
Additional Manufacturer Narrative
Reported event of ¿cut function was engaged for the entire time it was plugged in and even though the surgeon was pressing the coag button, it was cutting¿ was inconclusive.Examination of returned used device 60-7510-005 found that the device worked as intended.Examination was done with system 5000.A root cause cannot be determined; however, based upon evaluation of the device, and additional information received from sales, the original pencil was discarded and the customer sent back a different pencil.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised that these devices should never be used when: there is visible evidence of damage to the exterior of the device, such as cracked or damaged plastic or connector damage.These devices fail the inspection described herein.These devices should be inspected before each use.Visually examine the devices for obvious physical damage, including: cracked, broken, or otherwise distorted plastic parts.Broken or significantly bent connector contacts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, or significant discolorations.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
GOLDVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20964577
Report Number3007305485-2024-00196
Device Sequence Number15568958
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(17)260719(10)202407194
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Catalogue Number60-7510-005
Device Lot Number202407194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic